MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The it was reported by the sales rep in united kingdom that during an arthroscopic shoulder stabilization procedure on (b)(6) 2023, a bioknotless rapide w/orthocord device was used.According to the report, the end of the driver ended up breaking off and staying in the screw.It was unknown if and how the procedure was completed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h6: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the health effect - clinical code and health effect - impact code have been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
The it was reported by the sales rep in united kingdom that during an arthroscopic shoulder stabilization procedure on (b)(6) 2023, a bioknotless rapide w/orthocord device was used.According to the report, the end of the driver ended up breaking off and staying in the screw.It was further reported that the anchor was removed and replaced.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.It was reported that the patient recovered and had no negative impact.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary - a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo shows the device on a table, the shaft has no structural anomalies, however, the small inserter tip that holds the anchor is broken.A manufacturing record evaluation was performed for the finished device 8l25408 number, and no non-conformances were identified.Based on the investigation findings, the reported complaint can be confirmed.A possible root cause can be attributed to axial misalignment or bending force that was applied to the device while insertion, as per (b)(4); do not twist or apply bending force to the inserter, this can damage the anchor, suture, or inserter tip.The inserter tip breaking of the bioknotless insertion tip is attributed to a misuse, this issue is already being addresses by depuy quality system thru escalation and capa process.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.A field action was released, and it has been handling thru depuy quality system.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BIOKNOTLESS RAPIDE W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16966262
Report Number1221934-2023-02038
Device Sequence Number5238091
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public10886705002085
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number212722
Device Catalogue Number212722
Device Lot Number8L25408
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/31/2023
06/01/2023
07/10/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date05/31/2023
06/01/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown